PDA

View Full Version : Hair dye and medication?



burningbright
11-11-2005, 01:15 PM
I'm not exactly sure if this should go here, but I can't figure out where else to post it. Every time I dye my hair, it won't hold the color. My natural color comes back just days after getting it done. I've been told by many hair stylists that medication will affect dyeing your hair. So, I was curious if anyone else had this problem and/or had a remedy to it?

Thanks!

dansfever
11-11-2005, 01:38 PM
Wow that has never happened to me before. Are you rinsing your hair and then putting in that conditionor that they provide if you use the box stuff. If you are using the box and not putting in the conditionor then that is why it won't stay set. A nother reason use if you are using the something and my siter has done this is do you rinse your hair wash it with shampoo and then put in the conditionor that will do it too. Other then that I've never heard something like that Now I have heard that about perms I think. Well hopefully this might help.

Veronica

sunshine_77us
11-11-2005, 02:40 PM
I haven't had any problems with that either. I have hair color put on about every 6 weeks.

dg2901
11-11-2005, 04:43 PM
Some birth control pills can cause hair color not to take.
Most salons should have a product that helps to strip out impurities prior to doing the color process. Next time ask your stylist if he/she uses such a product--the salon I used to work at did this prior to coloring people hair who were on certain medications, birth control being one such med.

stay well
diana

dg2901
11-11-2005, 04:45 PM
I just reread your post and I noticed that you said you color youre own hair. Unfortunately I dont know of any product(s) sold to the public that would do the same as the one(s) used in salons. Your best bet would be to visit your local beauty supply store (Sally Beauty Supply) and ask an associate--most, if not all, of the people working there are licensed beauticians.

:)

Prissie
11-11-2005, 04:47 PM
The last time I had colored mine we had to leave it on 30 minutes longer to get any color and after an hour it still wasnt what I wanted. I really believe the meds are to blame

tigger_gal
11-12-2005, 02:47 AM
as a former cos teacher, any medications can cause your hair not to hold color, no matter if it is store brand or salon type colors. You actually have to strip your hair from the medications, before you color or perm your hair.. often people on medications who perm there hair it turns out frizzy from meds or over prosscessing,there are Clairifing shampoos that will take the medication residue out of your hair. (joi-co makes a good one, but can't remember the name) You need to use the shampoo a couple of days in a row before you color or perm your hair.
I hope this is helpful

angelaharrell
11-12-2005, 02:53 AM
The dye doesn't stick around long in my hair either (pun intended there) :hmm: I never realized that meds had something to do with that. I'm only 37 and mostly gray without proper naturalizing with they help of Loreal's Honey Golden Brown. I blamed IC for all of the gray. So now as it turns out I can blame IC for having bad hair days too!!!!